Drug-induced Hemolysis in G6PD Deficiency: an Unusual Presentation of a Common Clinical Condition

Research output: Contribution to journalArticlepeer-review

Abstract

Glucose-6-phosphate dehydrogenase (G6PD) deficiency can present a diagnostic dilemma owing to the varying degrees of disease severity and the wide range of precipitating factors. Here, we report a case of a 56-year-old man who presented with signs and symptoms of heart failure and, during the course of treatment, developed intravascular hemolysis. On investigation, he was found to be G6PD deficient. Following discontinuation of the fixed-dose combination of isosorbide dinitrate and hydralazine, the clinical condition of the patient improved, and there were no further episodes of hemolysis. The case highlights the need for a high degree of suspicion of G6PD deficiency in patients with unexplained signs and symptoms of intravascular hemolysis.

Original languageEnglish
Pages (from-to)166-169
Number of pages4
JournalActa medica (Hradec Kralove)
Volume62
Issue number4
DOIs
Publication statusPublished - 01-01-2019

All Science Journal Classification (ASJC) codes

  • Medicine(all)

Fingerprint Dive into the research topics of 'Drug-induced Hemolysis in G6PD Deficiency: an Unusual Presentation of a Common Clinical Condition'. Together they form a unique fingerprint.

Cite this